MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 3F SINGLE-LUMEN MIDLINE WITH SAFETY INTRODUCER INTERMEDIATE TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 3F SINGLE-LUMEN MIDLINE WITH SAFETY INTRODUCER INTERMEDIATE TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recv1880 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the midline was broken/leaking.On (b)(6) 2019: it was reported that the patient was prepped for midline placement, went to prime/flush catheter in sterile kit, noticed leaking w/prime.Never used, put to side for report.
 
Event or Problem Description
It was reported that the midline was broken/leaking.(b)(6) 2019: it was reported that the patient was prepped for midline placement, went to prime/flush catheter in sterile kit, noticed leaking w/prime.Never used, put to side for report.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, but the exact cause could not be determined.One 3fr single lumen per-q-cath midline was returned for investigation.The stylet and t-lock assembly were attached to the catheter.A functional test revealed fluid leaking through a 0.5mm longitudinal split that was observed in the external surface of the tubing at the distal end of the taper in the molded hub.After removing the stylet, the catheter was bisected near the leak site.A microscopic observation revealed that the damage within the catheter was greater than what was observed on the external surface of the tubing.Impressions from the stylet coil wire were visible at each end of the split.A slight bend was observed in the stylet that coincided with the catheter leak site.It appears that the catheter was compressed against the stylet wire, but how and when this damage occurred could not be determined.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.¿ manipulation of the stylet within the lumen can also damage the catheter if the stylet is not wetted prior to repositioning.The ifu indicates to never use force to remove stylet.Resistance can damage the catheter.A review of the manufacturing records showed that no problems were identified during the manufacturing process.A lot history review (lhr) of recv1880 showed no other similar product complaint(s) from this lot number.

Brand Name
PER-Q-CATH PLUS 3F SINGLE-LUMEN MIDLINE WITH SAFETY INTRODUCER INTERMEDIATE TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8617313
Report Number3006260740-2019-01409
Device Sequence Number18927599
Product Code LJS
UDI-Device Identifier00801741074936
UDI-Public(01)00801741074936
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K954422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4143202
Device Lot NumberRECV1880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Event Location Hospital
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1